EconPapers    
Economics at your fingertips  
 

The Optimal Income Tax: Restatement and Extensions

Stefan Homburg

Hannover Economic Papers (HEP) from Leibniz Universität Hannover, Wirtschaftswissenschaftliche Fakultät

Abstract: The paper presents an axiomatic restatement of the standard approach to nonlinear income taxation. It assumes a finite number of taxpayers rather than an uncountable infinity. Analytical tools are developed which facilitate proving the existence of tax schedules that are continuous, differentiable almost everywhere and possess left- and right-derivatives at every point of non-differentiability. These tax schedules even become differentiable in the limit. Numerical examples are provided.

Keywords: Optimal income taxation; contract theory; incentives; welfare (search for similar items in EconPapers)
JEL-codes: D3 H2 (search for similar items in EconPapers)
Pages: 27 pages
Date: 2002-05
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (8)

Downloads: (external link)
http://diskussionspapiere.wiwi.uni-hannover.de/pdf_bib/dp-252.pdf (application/pdf)

Related works:
Journal Article: The Optimal Income Tax: Restatement and Extensions (2001) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:han:dpaper:dp-252

Access Statistics for this paper

More papers in Hannover Economic Papers (HEP) from Leibniz Universität Hannover, Wirtschaftswissenschaftliche Fakultät Contact information at EDIRC.
Bibliographic data for series maintained by Heidrich, Christian ().

 
Page updated 2025-03-30
Handle: RePEc:han:dpaper:dp-252